How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Neurology
Satisfied Customers: 10341
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Neurology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I have my a psychiatrist, neurologist and my general doctor

Customer Question

I have my a psychiatrist, neurologist and my general doctor of 15 years stumped. I have out of now where developed a severe case of tourettes syndrone. I am stuttering, making noises, singing....constantly. It exhausts me. I started HARVONI 4 months ago and developed chronic fatique and ;had sever interactions with Geodon and Havoni...bad enough to go to the emergency room... Well they took me off of Geodon and Put me on 100mg of Seraquil. I was taking for a week when this started. On my own I decided to stop taking the Seraquil 3 days agom to see if it this vocal craziness would go away. So far no change, I am scheduled to take an MRI. What is crazy to me is I know people with Tourettes are born with it.*** Question: What could make the symptoms of Tourettes just start happening in a ground adult. Sorry about spelling I am having cognitive and memory problems too...but neurologist say not alzheimers or dementia.
Submitted: 9 months ago.
Category: Neurology
Expert:  Anthony Bray, MD replied 9 months ago.

Hello!

Did the problem occur BEFORE you took the Geodon?

A potential side effect with GEODON may include choreoathetosis (= involuntary movements / irregular migrating contractions, twisting or writhing ....it is not a stretch to see a possible expression of such a movement disoder may be expressed as involuntary vocalizations as an aspect of this ...

The side effect may usually diminish after stopping the medication BUT IT CAN BE variable persisting ...

I agree that checking an MRI is reasonable step ...

I think an EEG would be a good idea too if not already done ...

I hope that this information is helpful for you

Let me know if you have further questions or concerns

I will be happy to get back with you

If my answer has been helpful and to your satisfaction then please remember to leave positive feedback

Thank you and Best Regards,

Anthony Bray MD

Customer: replied 9 months ago.
I OVERDOSED ON GEODON AFTER STARTING HARVONI. MY DOCTOR REPLACED THE GEODON WITH sERAQUIL AND 4 DAYS LATER THE SOUNDS STARTED. I FEEL LIKE I AM IN THE TWILIGHT ZONE....IT IS HARD TO BELIEVE A MEDICATION CAN DO THIS. ANYWAY I STOPPED TAKING sERAQUIL 3 DAYS AGO...BUT NO CHANGE...DO YOU THINK THE MEDICATION IS STILL IN MY SYSTEM?
Expert:  Anthony Bray, MD replied 9 months ago.

The Geodon and others of this class medication may cause nervous system problems which can persist after stopping the medication. The problem may taper with added time off the medicine but it sounds likely to be a side effect problem in your case ....

Further follow up neurologist or psychiatrist on this...

Best Regards ,

Anthony Bray MD